Heart Attack When Topamax Discontinued..
Originally asked by Community Member lvm6
Heart Attack When Topamax Discontinued…
i am a 36 yr old female, 5’5" and 115 lbs. i was on topamax for 2 yrs (25mg x 2) for migraines and suddenly ran out and could not afford to get my refill. i began getting indigestion everyday, chest pains, and sometimes even had trouble catching my breath. then a few weeks later i suffered a heart attack. i am convinced it had something to do with the sudden topamax withdrawal but i cannot find anything anywhere. people say “bad things will happen” if you abruptly stop taking it but other than seizures, what are these things?
Topamax, while you’re taking it, has a potential side effect of some abnormal heart rhythms. I’ve never seen it associated with heart attack, either while taking it or as a result of discontinuing it. One of the main dangers with abruptly discontinuing it is that it can, in some cases, cause seizures.
Do you realize that feelings of indigestion and trouble catching your breath can be signs of heart attack in women?
What does your doctor say? If your doctor feels your heart attack was a result of abruptly discontinuing Topamax, he should register a report with the FDA’s HealthWatch Adverse Events Reporting System.
You should know Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition.
Answered by: Teri Robert